Alert archive / Minnesota / River Flood Warnings in 2011
River Flood Warning 43, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at May 24, 2011, 10:27 AM CDT for Wilkin County, Minnesota; Richland County, North Dakota. It took effect at May 25, 2011, 1:00 AM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2011, 10:27 AM CDT (15:27 UTC)
- In effect from
- May 25, 2011, 1:00 AM CDT
- Expired
- May 25, 2011, 7:33 PM CDT
- In force
- 19 hr
- Issued by
- NWS Grand Forks, ND
- Flood severity
- Minor
Counties Wilkin County, MN, Richland County, ND
The river
Written for the forecast point Red River of the North at Wahpeton (WHNN8). The gauge peaked at 10.01 ft at May 25, 2011, 1:00 AM CDT.
- Action stage
- 9.5 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05051500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
995 WGUS43 KFGF 241527 FLWFGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1027 AM CDT TUE MAY 24 2011 ...THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A NEW FLOOD WARNING FOR THE RED RIVER AT WAHPETON AFFECTING WILKIN AND RICHLAND COUNTIES... .LOCAL RUNOFF FROM RECENT RAINFALL HAS LED TO A RISE IN THE RED RIVER AT WAHPETON. THE RIVER IS EXPECTED TO RISE JUST ABOVE MINOR FLOOD STAGE IN THE NEXT FEW DAYS BEFORE FALLING. A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION WILL BE ISSUED SHORTLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC167-NDC077-241827- /O.NEW.KFGF.FL.W.0043.110525T1200Z-110530T0000Z/ /WHNN8.1.ER.110525T1200Z.110526T1200Z.110529T1200Z.NO/ 1027 AM CDT TUE MAY 24 2011 THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A * FLOOD WARNING FOR THE RED RIVER AT WAHPETON. * FROM WEDNESDAY MORNING TO SUNDAY EVENING. * AT 9:30 AM TUESDAY THE STAGE WAS 9.9 FEET. * MINOR FLOOD STAGE IS 10.0 FEET. * FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 10.1 FEET BY THURSDAY MORNING. THE RIVER WILL THEN FALL BELOW FLOOD STAGE BY SUNDAY MORNING. $$
3 follow-up statements
205 WGUS83 KFGF 241538 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1038 AM CDT TUE MAY 24 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... THIS IS A EXTENSION TO THE CURRENT WARNINGS FOR... THE RED RIVER AT OSLO AFFECTING MARSHALL...WALSH...POLK AND GRAND FORKS COUNTIES THE RED RIVER AT DRAYTON AFFECTING MARSHALL...WALSH...KITTSON AND PEMBINA COUNTIES THE RED RIVER AT PEMBINA AFFECTING KITTSON AND PEMBINA COUNTIES THE SHEYENNE RIVER AT WEST FARGO DIVERSION AFFECTING CASS COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... THIS IS A FOLLOW-UP STATEMENT TO THE CURRENT WARNINGS FOR... THE RED RIVER AT WAHPETON AFFECTING WILKIN AND RICHLAND COUNTIES THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES .RUNOFF FROM RECENT RAINFALL CONTINUES TO CONTRIBUTE TO SOME MINOR RISES ON AREA RIVERS. OTHERWISE THE MAINSTEM RED RIVER STILL REMAINS HIGH IN THE NORTHERN RED RIVER VALLEY. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC167-NDC077-260338- /O.CON.KFGF.FL.W.0043.110525T1200Z-110530T0000Z/ /WHNN8.1.ER.110525T1200Z.110526T1200Z.110529T1200Z.NO/ 1038 AM CDT TUE MAY 24 2011 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT WAHPETON. * FROM WEDNESDAY MORNING TO SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 AM TUESDAY THE STAGE WAS 9.9 FEET. * MINOR FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 10.1 FEET BY THURSDAY MORNING. THE RIVER WILL THEN FALL BELOW FLOOD STAGE BY SUNDAY MORNING. * IMPACT STATEMENT(S) - AT 10.0 FEET, FLOOD WARNING STAGE...MINOR. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 05/25 05/26 05/27 05/28 05/29 05/30 05/31 RED RIVER WAHPETON 10.0 10.1 10.1 10.1 10.0 9.9 9.8 $$ MNC027-NDC017-260337- /O.CON.KFGF.FL.W.0008.000000T0000Z-000000T0000Z/ /FGON8.3.SM.110329T2115Z.110409T2315Z.000000T0000Z.NO/ 1038 AM CDT TUE MAY 24 2011 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT FARGO. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:15 AM TUESDAY THE STAGE WAS 19.1 FEET. * MINOR FLOODING IS OCCURRING AND FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. * MINOR FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.3 FEET BY SATURDAY MORNING THEN BEGIN FALLING. * IMPACT STATEMENT(S) - AT 19.0 FEET, FARGO...LOW-LEVEL DAM SOUTH OF MAIN AVENUE IS UNDERWATER. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 05/25 05/26 05/27 05/28 05/29 05/30 05/31 RED RIVER FARGO 19.0 19.0 19.1 19.3 19.3 19.3 19.2 $$ MNC089-119-NDC035-099-260337- /O.EXT.KFGF.FL.W.0010.000000T0000Z-110529T1800Z/ /OSLM5.3.SM.110330T1122Z.110415T0230Z.110529T0600Z.NR/ 1038 AM CDT TUE MAY 24 2011 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT OSLO. * UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 10:15 AM TUESDAY THE STAGE WAS 26.3 FEET. * MINOR FLOODING IS OCCURRING AND FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. * MINOR FLOOD STAGE IS 26.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.6 FEET BY THURSDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY MORNING. * IMPACT STATEMENT(S) - AT 26.0 FEET, FLOOD WARNING STAGE...MINOR. COUNTY ROAD 2 SOUTH OF OSLO IS CLOSED IN SECTIONS 2 AND 11 OF PULASKI TOWNSHIP. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 05/25 05/26 05/27 05/28 05/29 05/30 05/31 RED RIVER OSLO 26.1 26.4 26.6 26.4 25.8 25.2 24.7 $$ MNC069-089-NDC067-099-260337- /O.EXT.KFGF.FL.W.0016.000000T0000Z-110528T0600Z/ /DRTN8.3.SM.110404T1833Z.110419T2115Z.110527T1800Z.NO/ 1038 AM CDT TUE MAY 24 2011 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT DRAYTON. * UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:45 AM TUESDAY THE STAGE WAS 34.0 FEET. * MINOR FLOODING IS OCCURRING AND FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. * MINOR FLOOD STAGE IS 32.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY FRIDAY EARLY AFTERNOON. * THERE IS NO CREST FORECAST FOR THIS 7-DAY PERIOD. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 05/25 05/26 05/27 05/28 05/29 05/30 05/31 RED RIVER DRAYTON 33.6 33.0 32.2 31.7 31.3 31.0 30.7 $$ MNC069-NDC067-260337- /O.EXT.KFGF.FL.W.0018.000000T0000Z-110526T1800Z/ /PBNN8.3.SM.110406T2118Z.110425T1730Z.110526T0600Z.NO/ 1038 AM CDT TUE MAY 24 2011 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT PEMBINA. * UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 AM TUESDAY THE STAGE WAS 42.3 FEET. * MINOR FLOODING IS OCCURRING AND FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. * MINOR FLOOD STAGE IS 42.0 FEET. * FORECAST...THE RIVER WILL CONTINUE A SLOW FALL. * IMPACT STATEMENT(S) - AT 42.0 FEET, FLOOD WARNING STAGE...MINOR. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 05/25 05/26 05/27 05/28 05/29 05/30 05/31 RED RIVER PEMBINA 42.2 41.9 41.5 41.1 40.5 39.7 39.0 $$ NDC017-250600- /O.EXT.KFGF.FL.W.0026.000000T0000Z-110525T0600Z/ /WFON8.3.SM.110405T1640Z.110425T0930Z.110524T1800Z.NO/ 1038 AM CDT TUE MAY 24 2011 THE FLOOD WARNING CONTINUES FOR THE SHEYENNE RIVER AT WEST FARGO DIVERSION. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 10:15 AM TUESDAY THE STAGE WAS 18.0 FEET. * MINOR FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE A SLOW FALL. * IMPACT STATEMENT(S) - AT 18.0 FEET, FLOOD WARNING STAGE...MINOR. AGRICULTURAL DAMAGE STARTS. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 05/25 05/26 05/27 05/28 05/29 05/30 05/31 SHEYENNE RIVER WEST FARGO DIVER 17.8 17.6 17.4 17.3 17.3 17.2 17.2 $$
249 WGUS83 KFGF 250259 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 959 PM CDT TUE MAY 24 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... THE RED RIVER AT WAHPETON AFFECTING WILKIN AND RICHLAND COUNTIES THE RED RIVER AT OSLO AFFECTING MARSHALL...WALSH...POLK AND GRAND FORKS COUNTIES THE RED RIVER AT PEMBINA AFFECTING KITTSON AND PEMBINA COUNTIES THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES THE RED RIVER AT DRAYTON AFFECTING MARSHALL...WALSH...KITTSON AND PEMBINA COUNTIES .THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC167-NDC077-261459- /O.EXT.KFGF.FL.W.0043.110525T0600Z-110528T0000Z/ /WHNN8.1.ER.110525T0600Z.110526T0000Z.110527T1200Z.NO/ 959 PM CDT TUE MAY 24 2011 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT WAHPETON. * FROM LATE TONIGHT TO FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 PM TUESDAY THE STAGE WAS 10.0 FEET. * MINOR FLOOD STAGE IS 10.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO RISE TO A CREST NEAR 10.1 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING. * IMPACT STATEMENT(S) - AT 10.0 FEET, FLOOD WARNING STAGE...MINOR. && DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 05/25 05/26 05/27 05/28 05/29 05/30 05/31 RED RIVER WAHPETON 10.1 10.0 9.9 9.8 9.8 9.7 9.7 $$ MNC027-NDC017-261458- /O.CON.KFGF.FL.W.0008.000000T0000Z-000000T0000Z/ /FGON8.3.SM.110329T2115Z.110409T2315Z.000000T0000Z.NO/ 959 PM CDT TUE MAY 24 2011 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT FARGO. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 PM TUESDAY THE STAGE WAS 19.0 FEET. * MINOR FLOODING IS OCCURRING AND FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. * MINOR FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.4 FEET BY SATURDAY EARLY AFTERNOON THEN BEGIN FALLING. * IMPACT STATEMENT(S) - AT 19.0 FEET, FARGO...LOW-LEVEL DAM SOUTH OF MAIN AVENUE IS UNDERWATER. && DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 05/25 05/26 05/27 05/28 05/29 05/30 05/31 RED RIVER FARGO 19.0 19.1 19.3 19.4 19.3 19.1 18.9 $$ MNC089-119-NDC035-099-261458- /O.EXT.KFGF.FL.W.0010.000000T0000Z-110529T2100Z/ /OSLM5.3.SM.110330T1122Z.110415T0230Z.110529T0900Z.NR/ 959 PM CDT TUE MAY 24 2011 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT OSLO. * UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 PM TUESDAY THE STAGE WAS 26.3 FEET. * MINOR FLOODING IS OCCURRING AND FOR THE NEXT 5 DAYS...MINOR FLOODING IS FORECAST. * MINOR FLOOD STAGE IS 26.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.7 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING. * IMPACT STATEMENT(S) - AT 26.0 FEET, FLOOD WARNING STAGE...MINOR. COUNTY ROAD 2 SOUTH OF OSLO IS CLOSED IN SECTIONS 2 AND 11 OF PULASKI TOWNSHIP. && DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 05/25 05/26 05/27 05/28 05/29 05/30 05/31 RED RIVER OSLO 26.4 26.6 26.7 26.3 25.4 24.8 24.2 $$ MNC069-089-NDC067-099-261458- /O.CON.KFGF.FL.W.0016.000000T0000Z-110528T0600Z/ /DRTN8.3.SM.110404T1833Z.110419T2115Z.110527T1800Z.NO/ 959 PM CDT TUE MAY 24 2011 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT DRAYTON. * UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:45 PM TUESDAY THE STAGE WAS 33.7 FEET. * MINOR FLOODING IS OCCURRING AND FOR THE NEXT 3 DAYS...MINOR FLOODING IS FORECAST. * MINOR FLOOD STAGE IS 32.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY FRIDAY EARLY AFTERNOON. * IMPACT STATEMENT(S) - AT 32.0 FEET, MINOR FLOOD STAGE. AGRICULTURAL DAMAGE STARTS. && DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 05/25 05/26 05/27 05/28 05/29 05/30 05/31 RED RIVER DRAYTON 33.2 32.5 31.8 31.4 31.1 30.9 30.5 $$ MNC069-NDC067-251449- /O.EXT.KFGF.FL.W.0018.000000T0000Z-110525T1449Z/ /PBNN8.3.SM.110406T2118Z.110425T1730Z.110525T0249Z.NO/ 959 PM CDT TUE MAY 24 2011 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT PEMBINA. * UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 PM TUESDAY THE STAGE WAS 42.0 FEET. * THIS RIVER LOCATION IS EXPERIENCING MINOR FLOODING NOW... BUT IS FORECAST TO FALL TO BELOW FLOOD STAGE WITHIN THE NEXT 6 HOURS. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY WEDNESDAY MORNING. * IMPACT STATEMENT(S) - AT 42.0 FEET, FLOOD WARNING STAGE...MINOR. && DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 05/25 05/26 05/27 05/28 05/29 05/30 05/31 RED RIVER PEMBINA 41.7 41.3 40.9 40.3 39.6 39.0 38.4 $$ CLUB FARGO GRAND FORKS
958 WGUS83 KFGF 260033 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 733 PM CDT WED MAY 25 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... THIS IS A CANCELLATION FLOOD STATEMENT FOR THE CURRENT WARNINGS FOR THE RED RIVER AT WAHPETON AFFECTING WILKIN AND RICHLAND COUNTIES .DRIER WEATHER HAS ALLOWED RIVER LEVELS TO RECEDE ON THE RED RIVER AT WAHPETON. THEREFORE...THE WARNING IS CANCELLED. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC167-NDC077-260103- /O.CAN.KFGF.FL.W.0043.000000T0000Z-110528T0000Z/ /WHNN8.1.ER.110525T0330Z.110525T1030Z.110525T1307Z.NO/ 733 PM CDT WED MAY 25 2011 THE FLOOD WARNING IS CANCELLED FOR THE RED RIVER AT WAHPETON. * AT 6:30 PM WEDNESDAY THE STAGE WAS 9.9 FEET. * FELL BELOW FLOOD STAGE AT 8:07 AM WEDNESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.7 FEET BY FRIDAY MORNING. * THERE IS NO CREST FORECAST FOR THIS 7-DAY PERIOD. * IMPACT STATEMENT(S) - AT 10.0 FEET...FLOOD WARNING STAGE...MINOR. && DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET: DATE THU FRI SAT SUN MON TUE WED (MONTH/DAY) 05/26 05/27 05/28 05/29 05/30 05/31 06/01 RED RIVER WAHPETON 9.8 9.6 9.5 9.5 9.5 9.5 9.4 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at May 24, 9:54 AM CDT, 33 minutes earlier.
Area forecast discussion, May 24, 9:54 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 954 AM CDT TUE MAY 24 2011 .DISCUSSION... THE MAIN CHALLENGE TODAY WILL BE CLOUD TRENDS AND TEMPS. A COLD LATE MAY LOW LEVEL AIRMASS HAS MOVED INTO THE REGION. THERE IS A PRONOUNCED SUBSIDENCE INVERSION ABOVE 800MB...AND PLENTY OF MOISTURE TRAPPED BENEATH INVERSION ON THE 12Z INL SOUNDING. MOST AREAS SHOULD REMAIN CLOUDY THROUGH MUCH OF THE DAY GIVEN THIS MOISTURE AND LOW CONVECTIVE TEMPS IN THE 50S IF ANY BREAKS DEVELOP. THE RUC IS PICKING UP ON THIS SOMEWHAT...WITH THE NAM WAY TOO DRY AND THE 06Z GFS A BIT BETTER. WILL LOWER MAX TEMPS TODAY AND INCREASE SKY COVER...WITH SOME GRADUAL THINNING EXPECTED LATE IN THE DAY. TEMPS MAY EVEN STAY A BIT COOLER THAN WE HAVE...GIVEN THE THICK CLOUDS AND COOL ADVECTION. && .AVIATION... MVFR CIGS ACROSS ALL BUT FAR SE FA TO LINGER THIS AM WITH SOME LIFTING/SCATTERING OF CIGS BY LATE MORNING. CONFIDENCE HOWEVER NOT ALL THAT HIGH SO PLENTY OF UNCERTAINTY ON DEGREE OF CLOUD BREAK UP. && .HYDROLOGY... THE WATER LEVELS ALONG THE MAIN-STEM RED RIVER AND ITS NORTH DAKOTA AND MINNESOTA TRIBUTARIES WILL CONTINUE TO RECEDE OVER THE COMING DAYS. DRY WEATHER IS FORECAST THE NEXT FEW DAYS...SO NO SIGNIFICANT CHANGES TO THE FORECASTS ARE EXPECTED THROUGH THE MIDDLE OF THE WEEK. && .PREV DISCUSSION... /ISSUED 245 AM CDT TUE MAY 24 2011/ DISCUSSION...FORECAST CHALLENGE CONCERNS CLOUD TRENDS/TEMPERATURES. MODELS IN FAIR AGREEMENT WITH MAIN FEATURES THROUGH SHORT/MID TERM. IN THE NEAR TERM MODELS STRUGGLING WITH RH FIELDS/CLOUD TRENDS WITH OLD ECMWF AND HIGH RESOLUTION RAPID REFRESH MODELS DOING THE BEST AND WILL FOLLOW. CLOUD TRENDS AND RESULTING TEMPERATURES WILL BE MAIN CHALLENGE TODAY. SCT CLOUDS GENERALLY ACROSS SE QUARTER OF FA WITH REMAINDER UNDER MVFR CIGS WITH BACK EDGE NORTHWARD INTO NEARLY CENTRAL MB/SASK. ECMWF AND HIGH RES RAPID REFRESH ATTEMPT TO BRING SOME DRYING INTO VALLEY REGION LATER THIS MORNING WITH LIFTING/SCATTERING CLOUD COVER. COLUMN WARMS SLIGHTLY AND ANY SOLAR SHOULD ALLOW FOR MODEST RECOVERY. WITH UNCERTAINTY IN DEGREE OF CLEARING WILL LEAN WITH PERSISTENCE WITH MAXIMUM TEMPERATURE FORECAST WHICH IS PRETTY CLOSE TO NUMERICAL GUIDANCE. WINDS THROUGH MIXED LAYER QUITE A BIT LIGHTER (AROUND 10KTS) SO WINDS WILL NOT BE AN ISSUE. MODELS CONTINUE TO ADVERTISE DRYING THROUGH THE COLUMN INTO MIDWEEK AS HIGH PRESSURE INFLUENCES REGION. THIS SHOULD ALLOW FOR FAIRLY CLEAR SKIES HOWEVER WITH RELATIVELY COOL COLUMN TEMPERATURES WILL RANGE BLO AVERAGE THROUGH THE SHORT TERM. WILL NEED TO BE MONITORING FOR SPOTTY FROST POTENTIAL. FAVORED LOCATION APPEARS TO BE ACROSS NORTHERN FA IN COOLER COLUMN AND LESS MIXING AT NIGHT BEING CLOSER TO HIGH CENTER. LATEST MODEL RUNS NOT AS AGGRESSIVE IN DROPPING COLDER AIR INTO FA ESPECIALLY AFTER MIDWEEK SO CONFIDENCE NOT HIGH ENOUGH AT THIS POINT FOR ANY HEADLINES. CHANCES FOR PCPN RETURN FRIDAY AND INTO HOLIDAY WEEKEND AS UPPER LOW AFFECTS FA. TIMING LOOKS A LITTLE SLOWER SO WILL BE PULLING POPS FOR EARLY THURSDAY EVENING. FARTHER INTO THE PERIOD MODELS DIVERGE ON SOLUTIONS. WITH SLOWER TIMING WILL NEED TO EXTEND POPS INTO FRIDAY NIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && DK
Hazardous weather outlook, May 24, 6:56 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 656 AM CDT TUE MAY 24 2011 MNZ002-003-022>024-027>032-040-NDZ028>030-038-039-049-052-053- 251200- NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- 656 AM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A FEW RIVER POINTS ALONG THE RED RIVER REMAIN IN MINOR FLOOD STAGE ALTHOUGH LEVELS ARE CONTINUING TO SLOWLY FALL. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL RETURN TO THE REGION LATE IN THE WORK WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RIVER LEVELS WILL CONTINUE TO FALL DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ001-004>009-013>017-NDZ006>008-014>016-024-026-027-054-251200- WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-WESTERN WALSH- 656 AM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A FEW RIVER POINTS ALONG THE RED RIVER REMAIN IN MINOR FLOOD STAGE ALTHOUGH LEVELS ARE CONTINUING TO SLOWLY FALL. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SOME PATCHY FROST IS POSSIBLE TONIGHT GENERALLY ALONG AND NORTH OF HIGHWAY 2. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL RETURN TO THE REGION LATE IN THE WORK WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RIVER LEVELS WILL CONTINUE TO FALL DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 2:46 PM CDT | Frost Advisory | FGF | Beltrami, Kittson, Lake of the Woods, Marshall, Pennington, Polk and 2 more | 17 hr |
Nearby
River Flood Warnings in Minnesota, 2011River Flood Warnings in North Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.